Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Diagnosed with tonsillitis, only getting worse, spitting bloody phlegm. Prescribed course of penicillin and paracetomol. Advise ?

Hi, I was diagnosed with tonsillitis on Thursday night and it doesn t seem to be getting better at all, only worse! I can t eat and can barely drink so water is all that is getting into my system. When I woke up this morning and yesterday morning I noticed when I was spitting out some flem (sorry for being disgusting) that it was quite bloody. Is this normal? I have no allergies that I m aware of and I ve also been prescribed a course of penicillin and paracetomol. If you could please advise? Thank you AAAAA
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Dear Charlotte...
I have gone through your post in which you have mentioned that you have been diagnosed with Tonsillitis.
Management consists of:
1. Gargle with warm salt water to relieve throat pain.
2. Analgesics like paracetamol
3. Antibiotics like amoxicillin to remove the causative organism of Tonsillitis.
So...the medications prescribed by your Doctor are correct.
Please continue them as advised.
For cases resistant to Amoxicillin, one can use preparation of Co-amoxiclav (amoxicillin and clavulanic acid) like Augmentin 625 mg three times a day.
Otherwise, Azithromycin 500 mg once a day is taken.

If symptoms still persist or will be better to consult an ENT specialist.
There is no need to will be perfectly fine.
Wishing you a speedy recovery.
Thanks & take care.
Answered: Wed, 13 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor